Alert archive / Florida / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 29, NWS Melbourne, FL

May 1, 2014Lake County, Seminole County, Volusia County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at May 1, 2014, 5:31 PM EDT for Lake County, Seminole County, Volusia County, Florida. It was in force for 59 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 1, 2014, 5:31 PM EDT (21:31 UTC)
Expired
May 1, 2014, 6:30 PM EDT
In force
59 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon

Counties Lake County, FL, Seminole County, FL, Volusia County, FL

What was reported inside it

TimeReportWhereRemark
May 1, 5:35 PM EDTHAIL 0.7Sanford, FLINTERSECTION OF ORANGE AND OREGON
May 1, 5:35 PM EDTHAIL 16 Nnw Lake Jessup, FLRELAYED FROM PUBLIC VIA WKMG CHANNEL 6

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 9.5 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2014-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 695 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2014-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
695 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
899 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

207 
WUUS52 KMLB 012131
SVRMLB
FLC069-117-127-012230-
/O.NEW.KMLB.SV.W.0029.140501T2131Z-140501T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
531 PM EDT THU MAY 1 2014

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL LAKE COUNTY IN FLORIDA
  NORTHERN SEMINOLE COUNTY IN FLORIDA
  SOUTHEASTERN VOLUSIA COUNTY IN FLORIDA

* UNTIL 630 PM EDT.

* AT 527 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  SANFORD...AND MOVING EAST AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
  LAKE JESSUP...SANFORD AIRPORT...MIDWAY...ORANGE CITY...DELTONA...
  LAKE HELEN...OSTEEN...MAYTOWN...PORT ORANGE...NEW SMYRNA BEACH
  AIRPORT...NEW SMYRNA BEACH...EDGEWATER...OAK HILL...DAYTONA BEACH
  SHORES...BETHUNE BEACH AND APOLLO BEACH

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.

&&

LAT...LON 2910 8092 2908 8093 2907 8090 2904 8088
      2903 8089 2885 8077 2885 8078 2885 8081
      2884 8081 2868 8131 2887 8146 2918 8098
TIME...MOT...LOC 2131Z 249DEG 25KT 2884 8128

$$


MOSES
3 follow-up statements
847 
WWUS52 KMLB 012144
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
544 PM EDT THU MAY 1 2014

FLC069-012154-
/O.CAN.KMLB.SV.W.0029.000000T0000Z-140501T2230Z/
LAKE-
544 PM EDT THU MAY 1 2014

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LAKE COUNTY IS
CANCELLED...

LAT...LON 2909 8092 2908 8093 2907 8090 2904 8088
      2903 8089 2885 8077 2885 8081 2884 8082
      2876 8129 2888 8137 2918 8098
TIME...MOT...LOC 2144Z 250DEG 22KT 2885 8124

$$

FLC117-127-012230-
/O.CON.KMLB.SV.W.0029.000000T0000Z-140501T2230Z/
SEMINOLE-VOLUSIA-
544 PM EDT THU MAY 1 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR SOUTHEASTERN VOLUSIA AND NORTH CENTRAL SEMINOLE COUNTIES...

AT 542 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR LAKE MONROE...OR NEAR SANFORD...MOVING EAST AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CASSADAGA...DELTONA...LAKE HELEN...MULLET LAKE PARK...OSTEEN...
FARMTON...LAKE ASHBY...SPRUCE CREEK...WILBUR BY THE SEA...TURTLE
MOUND...OAK HILL...NEW SMYRNA BEACH AIRPORT...NEW SMYRNA BEACH...
HARBOR OAKS...ELDORA...EDGEWATER...DAYTONA BEACH SHORES...BETHUNE
BEACH...APOLLO BEACH AND ALLANDALE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.

IF ON OR NEAR LAKE MONROE AND THE SAINT JOHNS RIVER...GET OUT OF THE 
WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN 
STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO 
SAFE SHELTER NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!

&&

LAT...LON 2909 8092 2908 8093 2907 8090 2904 8088
      2903 8089 2885 8077 2885 8081 2884 8082
      2876 8129 2888 8137 2918 8098
TIME...MOT...LOC 2144Z 250DEG 22KT 2885 8124

$$


MOSES
900 
WWUS52 KMLB 012205
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
605 PM EDT THU MAY 1 2014

FLC117-012215-
/O.CAN.KMLB.SV.W.0029.000000T0000Z-140501T2230Z/
SEMINOLE-
605 PM EDT THU MAY 1 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL SEMINOLE COUNTY
IS CANCELLED...

LAT...LON 2910 8092 2908 8093 2907 8090 2900 8087
      2886 8077 2880 8104 2880 8106 2881 8107
      2883 8112 2879 8114 2878 8118 2880 8118
      2879 8120 2894 8123 2918 8098
TIME...MOT...LOC 2205Z 253DEG 25KT 2889 8107

$$

FLC127-012230-
/O.CON.KMLB.SV.W.0029.000000T0000Z-140501T2230Z/
VOLUSIA-
605 PM EDT THU MAY 1 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR SOUTHEASTERN VOLUSIA COUNTY...

AT 602 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR FARMTON...OR 7 MILES EAST OF DELTONA...MOVING EAST AT 30
MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SPRUCE
CREEK...ALLANDALE...HARBOR OAKS...NEW SMYRNA BEACH AIRPORT...NEW
SMYRNA BEACH...DAYTONA BEACH SHORES...EDGEWATER...WILBUR BY THE
SEA...TURTLE MOUND...OAK HILL...ELDORA...BETHUNE BEACH AND APOLLO
BEACH

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.

DIME SIZED HAIL WAS REPORTED AS THIS STORM MOVED THROUGH SANFORD.

&&

LAT...LON 2910 8092 2908 8093 2907 8090 2900 8087
      2886 8077 2880 8104 2880 8106 2881 8107
      2883 8112 2879 8114 2878 8118 2880 8118
      2879 8120 2894 8123 2918 8098
TIME...MOT...LOC 2205Z 253DEG 25KT 2889 8107

$$


MOSES
251 
WWUS52 KMLB 012228
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
628 PM EDT THU MAY 1 2014

FLC127-012238-
/O.EXP.KMLB.SV.W.0029.000000T0000Z-140501T2230Z/
VOLUSIA-
628 PM EDT THU MAY 1 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN VOLUSIA COUNTY
WILL EXPIRE AT 630 PM EDT...

THE SEVERE STORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS 
MOVING INTO THE ATLANTIC...THUS THE WARNING WILL BE ALLOWED TO 
EXPIRE.

LAT...LON 2910 8092 2908 8093 2907 8090 2900 8087
      2886 8077 2880 8104 2880 8106 2881 8107
      2883 8112 2879 8114 2878 8118 2880 8118
      2879 8120 2894 8123 2918 8098
TIME...MOT...LOC 2228Z 245DEG 26KT 2897 8090

$$





MOSES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 3:06 PM EDT, 2 hours 25 minutes earlier.

Area forecast discussion, May 1, 3:06 PM EDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
306 PM EDT THU MAY 1 2014

.DISCUSSION...

...HIGH RAIN CHANCES WILL CONTINUE THROUGH SATURDAY THEN DRYING
SUNDAY AND BEYOND...

CURRENTLY-FRI...SEA BREEZE CONVECTION WAS A LITTLE SLOWER GETTING
GOING COMPARED TO YESTERDAY BUT SLIGHTLY INCREASED DEEP LAYER FLOW
WILL PUSH WEST COAST SEA BREEZE CONVECTION A LITTLE MORE QUICKLY
ACROSS THE PENINSULA. AN EAST COAST SEA BREEZE DOES NOT LOOK LIKELY
IN THE NORTH THOUGH...BUT STILL THERE WILL BE A CHANCE FOR STRONG
STORMS DUE TO COOL/DRY AIR ALOFT AND THE INCREASED DEEP LAYER WINDS.

SOUTHERN SECTIONS WILL HAVE A SEA BREEZE...THOUGH IT WILL NOT PUSH
VERY FAR INLAND.  WE MIGHT GET A ZIPPERING EFFECT WITH CONVECTION
PROPAGATING DOWN THE EAST COAST SEA BREEZE AS BOUNDARIES KICK OUT OF
THE CONVECTION MOVING ACROSS THE NORTH.  WITH THE BOUNDARY
INTERACTIONS...EXPECT SOME OF THESE STORMS TO BE STRONG TOO.

CONVECTION SHOULD CONTINUE A FEW HOURS AFTER SUNSET AS POCKETS
OF INSTABILITY LINGER.

OTHERWISE...A FRONTAL BOUNDARY WILL MOVE SLOWLY ACROSS THE EASTERN
GULF TONIGHT AND SHOULD REACH INTO OUR NORTHERN SECTIONS ON FRI. PRE
FRONTAL MOISTENING SHOULD KEEP AT LEAST A SMALL CHANCE OF POPS
THROUGH THE NIGHT IN THE NORTH. THIS HIGHER MOISTURE THOUGH WILL
RESULT IN MORE CLOUD COVER OVERSPREADING THE AREA ON FRI. SO WHILE
LIKELY POPS WILL BE IN ORDER FOR NORTH/CENTRAL SECTIONS THEN...THE
CHANCE FOR STRONG STORMS APPEARS A LITTLE LOWER COMPARED TO THE PAST
FEW DAYS.  THE GREATEST AMOUNT OF HEATING SHOULD OCCUR IN THE SOUTH
AND THAT IS ALSO WHERE WE SHOULD GET THE MOST DEFINED SEA BREEZE...
SO THE STRONGEST STORMS MIGHT OCCUR THERE.

SAT...QUASI STATIONARY FRONT IS FORECAST TO BE DRAPED ACROSS
CENTRAL FLORIDA EARLY. LARGE SCALE ASCENT FROM SOUTHERN STREAM
SHORTWAVE TROUGH AND RIGHT REAR QUADRANT OF JET COUPLED WITH HIGH
MOISTURE WILL PROVIDE RATHER HIGH POPS. EXPECT THAT WE WILL GET A
RATHER GENEROUS COVERAGE OF ONE HALF INCH TO ONE INCH RAINFALL.

AS THE SHORTWAVE TROUGH DAMPENS OUT AND JET AXIS SAGS OVER CENTRAL
FLORIDA SAT NIGHT...THE FRONT WILL SHIFT SOUTHEAST AND DRYING IS
FORECAST TO WORK IN FROM THE NORTHWEST TO SOUTHEAST.  SOME SLIGHT
ADJUSTMENTS TO THE POPS WERE MADE AS THE MODELS LOOK TO BE IN DECENT
AGREEMENT WITH THIS SCENARIO.  CLOUD COVER AND RAIN COOLING WILL
KEEP HIGH TEMPS IN THE MID-UPPER 70S IN THE NORTH AND LOWER 80S
SOUTH.

SUN-WED (PREVIOUS DISCUSSION)...BOTH GFS AND ECMWF ARE PUSHING THE
FRONT SOUTH A LITTLE QUICKER SO WILL REMOVE RAIN CHANCES FOR SUNDAY.
WEAK HIGH PRESSURE BUILDS OVER THE AREA EARLY NEXT WEEK WITH
SIGNIFICANT DRYING THROUGH A DEEP LAYER. SO EXPECT MOSTLY SUNNY DAYS
AND MOSTLY CLEAR NIGHTS. TEMPERATURES SUNDAY MORNING LOOK THE
COOLEST... FALLING INTO THE UPPER 50S ORLANDO NORTHWARD. HIGHS
SUNDAY IN THE LOWER 80S. TEMPERATURES WILL GRADUALLY WARM INTO MID
WEEK BACK INTO THE UPPER 80S/NR 90 INTERIOR AND MID 80S COAST WHICH
IS SLIGHTLY ABOVE NORMAL.

&&

.AVIATION...
BAND OF CONVECTION IS EXPECTED TO MOVE ACROSS THE PENINSULA THROUGH
LATE AFTERNOON AND EARLY EVENING...AFFECTING KISM-KMCO-KTIX
NORTHWARD.  THERE WILL BE A CHANCE OF STRONG STORMS WITH GUSTY WINDS
30-40 KNOTS...FREQUENT LIGHTNING AND A BRIEF PERIOD OF IFR AS THE
STORMS MOVE THROUGH.  THE EAST COAST SEA BREEZE SHOULD GENERATE
ISOLATED STORMS KMLB-KSUA BUT THERE ALSO COULD BE ADDITIONAL STRONG
STORMS PROPAGATING DOWN THE SEA BREEZE THROUGH LATE EVENING.

SOME LATE NIGHT STRATUS MAY OCCUR NORTH OF KISM-KMCO-KTIX ALONG WITH
SOME PRE FRONTAL SHOWERS.

ON FRI...WIDESPREAD MVFR CLOUDINESS IS EXPECTED KISM-KMCO-KTIX
NORTHWARD ALONG WITH SCATTERED TO NUMEROUS SHOWERS AND A FEW
THUNDERSTORMS. A LITTLE MORE HEATING SHOULD OCCUR TO THE SOUTH AND
KMLB-KSUA MIGHT HAVE THE GREATEST CHANCE FOR STRONG AFTERNOON STORMS.

&&

.MARINE...
TONIGHT-FRI...SOUTHERLY WINDS WILL CONTINUE AHEAD OF SLOW MOVING
FRONTAL BOUNDARY.  SPEEDS LOOK MAINLY 10-15 KNOTS.  SOME STRONG
STORMS WILL LIKELY BE MOVING OFFSHORE THIS EVENING.  THE GREATEST
CHANCE FOR STRONG AFTERNOON STORMS MOVING OFFSHORE ON FRI SHOULD BE
FROM CANAVERAL SOUTH.

WEEKEND...FRONTAL BOUNDARY SHOULD EXTEND DOWN TO ABOUT CANAVERAL
EARLY SAT THEN SLIDE SOUTHEAST OF THE WATERS BY SUNDAY MORNING. A
HIGH COVERAGE OF SHOWERS WITH ISOLATED STORMS IS ANTICIPATED SAT
WITH THE FRONT NEARBY AND AS A SHORTWAVE TROUGH ALOFT INCREASES
LARGE SCALE ASCENT. SO IN ADDITION TO 10-15 KNOT NORTHERLY FLOW IN
THE NORTH...IT LOOKS ON THE WET SIDE THERE AND INTO THE SOUTH AS THE
FRONTAL BOUNDARY SAGS THROUGH THE WATERS.  CONDITIONS LOOK DRY ON
SUNDAY THOUGH 10-15 KNOT NORTH/NORTHEAST FLOW BEHIND THE FRONT WILL
PROVIDE LESS THAN IDEAL CONDITIONS FOR SMALL BOATS IN THE GULF
STREAM.

MON-TUE...A HIGH PRESSURE RIDGE IS FORECAST TO SET UP EAST/WEST
ACROSS THE WATERS WITH AN ONSHORE WIND FLOW INDICATED 10 KNOTS OR
LESS.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.

&&

FORECASTS...LASCODY
IMPACT WX...WEITLICH
Hazardous weather outlook, May 1, 11:08 AM EDT, 6 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MELBOURNE FL
1108 AM EDT THU MAY 1 2014

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-012300-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1108 AM EDT THU MAY 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
SCATTERED THUNDERSTORMS WILL FORM INITIALLY ALONG THE WEST COAST
SEA BREEZE AS IT MOVES EASTWARD THIS AFTERNOON AS WELL AS ALONG
THE EAST COAST SEA BREEZE AS IT DEVELOPS SOUTH OF THE CAPE. STORM
COVERAGE WILL INCREASE THROUGH MID TO LATE AFTERNOON...ESPECIALLY
WITH THE SEA BREEZE COLLISION CLOSER TO THE EAST COAST LATE IN THE
DAY. A FEW STRONGER STORMS WILL BE POSSIBLE WITH THE MAIN THREAT
BEING STRONG TO LOCALLY DAMAGING WIND GUSTS BETWEEN 40 TO 60
MPH. STORMS WILL ALSO PRODUCE HEAVY RAINFALL AND THUS MINOR
FLOODING WILL BE POSSIBLE...PARTICULARLY IN AREAS WHICH HAVE
ALREADY SEEN MULTIPLE INCHES OF RAIN FROM STORMS EARLIER THIS
WEEK. STORMS WILL MOVE TO THE NORTH AND NORTHEAST AT 15 TO 20 MPH.
THE MAIN THREAT AREA WILL BE INLAND AND ACROSS BREVARD AND VOLUSIA
COUNTIES AS STORMS MOVE BACK EAST IN THE LATE AFTERNOON AND
EVENING.

.RIP CURRENT IMPACT...
LONG PERIOD NORTHEAST OCEAN SWELLS WILL CONTRIBUTE TO A LOW TO
MODERATE RISK OF RIP CURRENTS AT EAST CENTRAL FLORIDA BEACHES
TODAY. ALWAYS SWIM NEAR A LIFEGUARD AND NEVER SWIM ALONE.

.MARINE THUNDERSTORM GUST IMPACT...
A FEW STORMS MAY PRODUCE GUSTY WINDS IN EXCESS OF 34 KNOTS ACROSS
INLAND LAKES AND THE INTRACOASTAL AND NEARSHORE ATLANTIC WATERS
THIS AFTERNOON AND EVENING. THE HIGHEST THREAT WILL BE ON INLAND
LAKES FROM OSCEOLA AND LAKE COUNTIES NORTH AND EAST TO VOLUSIA AND
BREVARD COUNTIES AND THEIR ADJACENT WATERS. STORM MOTION WILL BE
TOWARD THE NORTH TO NORTHEAST AROUND 15 TO 20 MPH.

.WATERSPOUT IMPACT...
WATERSPOUTS WILL BE POSSIBLE WITH STORMS THIS AFTERNOON AND
EVENING...PARTICULARLY WITH ANY STORMS THAT MOVE OFFSHORE OF THE
VOLUSIA AND BREVARD COUNTY COASTLINES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
A STATIONARY BOUNDARY OVER THE AREA WILL PROVIDE A FOCUS FOR HIGH
COVERAGE FOR SHOWERS AND STORMS THROUGH SATURDAY. A FEW STRONG
STORMS WILL BE POSSIBLE AND STORMS WILL PRODUCE HEAVY RAIN WHICH
MAY CAUSE MINOR FLOODING. WINDS WILL INCREASE OVER THE ATLANTIC
WATERS SATURDAY NIGHT BEHIND THE BOUNDARY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.

BOWEN/WEITLICH

In the hours before

Special weather statement, May 1, 2:37 PM EDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
237 PM EDT THU MAY 1 2014

FLZ045-144-011915-
ORANGE-SOUTHERN LAKE COUNTY-
237 PM EDT THU MAY 1 2014

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 50 MPH AND SMALL HAIL OVER SOUTHERN LAKE COUNTY...
WESTERN ORANGE COUNTY...

* UNTIL 315 PM EDT.

AT 233 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER LAKE
LOUISA...MOVING NORTHEAST AT 25 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE BAY HILL...WINTER GARDEN...HORIZON
WEST...OAKLAND AND ORLOVISTA.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2874 8164 2865 8146 2864 8146 2864 8144
      2858 8131 2835 8161 2834 8174 2843 8190
TIME...MOT...LOC 1836Z 229DEG 22KT 2844 8171

WEITLICH
Special weather statement, May 1, 3:01 PM EDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
301 PM EDT THU MAY 1 2014

FLZ059-064-012000-
MARTIN-ST. LUCIE-
301 PM EDT THU MAY 1 2014

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER MARTIN COUNTY...
SOUTHEASTERN ST. LUCIE COUNTY...

* UNTIL 400 PM EDT.

AT 257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER
INDIANTOWN...MOVING NORTHEAST AT 20 MPH.

ADDITIONAL STRONG STORMS ARE DEVELOPING ACROSS MARTIN AND SOUTHERN
SAINT LUCIE COUNTY.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE STUART...PORT SAINT LUCIE...NETTLES ISLAND
AND INDIANTOWN.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2712 8068 2722 8068 2756 8032 2743 8027
      2728 8019 2727 8019 2721 8015 2716 8015
      2703 8009 2703 8008 2697 8007 2697 8014
      2695 8017 2696 8022 2695 8061
TIME...MOT...LOC 1859Z 215DEG 15KT 2709 8044

MOSES
Special weather statement, May 1, 3:10 PM EDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
310 PM EDT THU MAY 1 2014

FLZ041-044-141-012015-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY-
310 PM EDT THU MAY 1 2014

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 50 MPH AND SMALL HAIL OVER NORTHEASTERN LAKE COUNTY...
NORTHWESTERN VOLUSIA COUNTY...

* UNTIL 415 PM EDT.

AT 307 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL 6 MILES
NORTHWEST OF PITTMAN...MOVING NORTHEAST AT 25 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE ASTOR AND BARBERVILLE.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2927 8141 2927 8116 2928 8115 2927 8112
      2893 8133 2900 8166 2905 8166 2905 8164
      2928 8165 2930 8167 2934 8166 2938 8145
      2940 8142
TIME...MOT...LOC 1908Z 247DEG 20KT 2908 8170

WEITLICH
Special weather statement, May 1, 4:04 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
404 PM EDT THU MAY 1 2014

FLZ041-141-012100-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-
404 PM EDT THU MAY 1 2014

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER NORTHERN VOLUSIA COUNTY...

* UNTIL 500 PM EDT.

AT 401 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL 12 MILES NORTH
OF DELEON SPRINGS...MOVING NORTHEAST AT 25 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE ORMOND BEACH AIRPORT.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2943 8109 2937 8107 2937 8106 2935 8106
      2922 8100 2905 8137 2932 8147 2935 8142
      2927 8141 2927 8116 2941 8116 2943 8114
      2943 8110
TIME...MOT...LOC 2004Z 245DEG 28KT 2930 8131

WEITLICH
Special weather statement, May 1, 4:38 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
438 PM EDT THU MAY 1 2014

FLZ045-047-053-147-012130-
NORTHERN BREVARD COUNTY-ORANGE-OSCEOLA-SOUTHERN BREVARD COUNTY-
438 PM EDT THU MAY 1 2014

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
UP TO 55 MPH AND SMALL HAIL OVER CENTRAL BREVARD
COUNTY...SOUTHEASTERN ORANGE COUNTY...NORTHERN OSCEOLA COUNTY...

* UNTIL 530 PM EDT.

AT 433 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER WEST LAKE
TOHO...MOVING EAST AT 15 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE US 192...THE FLORIDA TURNPIKE BETWEEN MILE
MARKERS 244 AND 235...SAINT CLOUD...AND HARMONY.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS UP TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL
TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM
PASSES.

LAT...LON 2861 8080 2853 8075 2859 8073 2862 8078
      2867 8063 2846 8052 2836 8060 2817 8058
      2820 8065 2817 8063 2797 8137 2805 8147
      2802 8138 2808 8135 2808 8145 2826 8156
      2826 8166 2833 8166
TIME...MOT...LOC 2037Z 248DEG 14KT 2820 8133

MOSES
Special weather statement, May 1, 5:30 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
530 PM EDT THU MAY 1 2014

FLZ041-044-046-141-012230-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN LAKE
COUNTY-SEMINOLE-
530 PM EDT THU MAY 1 2014

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
UP TO 55 MPH AND SMALL HAIL OVER EASTERN LAKE COUNTY...NORTHERN
SEMINOLE COUNTY...EASTERN VOLUSIA COUNTY...

* UNTIL 630 PM EDT.

AT 527 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER LAKE
MARY...MOVING NORTHEAST AT 30 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE DEBARY...DELTONA...LAKE MONROE...NEW SMYRNA
BEACH AND OSTEEN.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS UP TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2908 8093 2907 8090 2903 8089 2880 8074
      2880 8077 2885 8078 2885 8081 2880 8078
      2879 8081 2879 8095 2879 8097 2876 8097
      2868 8140 2873 8143 2878 8141 2879 8146
      2892 8152 2924 8101
TIME...MOT...LOC 2129Z 242DEG 26KT 2882 8134

MOSES

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 2:37 PM EDTSpecial Weather StatementMLBLake38 min
May 1, 3:01 PM EDTSpecial Weather StatementMLBMartin, Saint Lucie59 min
May 1, 3:10 PM EDTSpecial Weather StatementMLBVolusia65 min
May 1, 4:04 PM EDTSpecial Weather StatementMLBVolusia56 min
May 1, 4:10 PM EDTSpecial Marine WarningMLB95 min
May 1, 4:38 PM EDTSpecial Weather StatementMLBBrevard, Osceola52 min
May 1, 5:30 PM EDTSpecial Weather StatementMLBVolusia60 min
May 1, 5:50 PM EDTSpecial Marine WarningMLB115 min
May 1, 6:03 PM EDTSpecial Weather StatementMLBIndian River, Saint Lucie42 min
May 1, 6:14 PM EDTSpecial Weather StatementMLBBrevard61 min
May 1, 7:45 PM EDTSpecial Marine WarningMLB90 min

Nearby

Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.